Computation of symbolic dynamics for two dimensional piecewise affine maps

Lorenzo Sella*, Pieter Collins

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review


In this paper we design and implement an algorithm for computing symbolic dynamics for two dimensional piecewise-affine maps. The algorithm is based on detection of periodic orbits using the Conley index and Szymczak decomposition of Conley index pair. The algorithm is also extended to deal with discontinuous maps. We compare the algorithm with the algorithm based on tangle of fixed points. We apply the algorithms to compute the symbolic dynamics and entropy bounds for the Lozi map.
Original languageEnglish
Pages (from-to)739-767
Number of pages29
JournalDiscrete and Continuous Dynamical Systems-series B
Issue number3
Publication statusPublished - 2011

Cite this